Texas, 2015Damaging Wind in Texas, June 13, 2015
June 13, 2015 · NWS SJT · 1 event in 1 county or zone
A thunderstorm formed into a bow echo and produced an isolated downburst near Haskell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm formed into a bow echo and produced an isolated downburst near Haskell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 13, 2:50 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 2:50 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT SAT JUN 13 2015
.SHORT TERM...
(Tonight and Sunday)
A quasi-stationary front was analyzed across the northern Big
Country this morning, but this boundary has become more diffuse this
afternoon. Scattered showers and thunderstorms have initiated along
and north of this boundary, mainly affecting locations just outside
of the CWA. However, recent satellite imagery has shown an outflow
boundary moving south across Haskell and Throckmorton Counties,
which could lead to additional development of storms south of the
current complex. Farther west, additional storms are developing,
favoring the higher terrain west of Ft. Stockton. A few cells have
tried to get going north of Snyder, sparked from what appears to be
a gravity wave moving southeast across the South Plains. However,
this activity has really struggled to maintain any intensity. MLCAPE
values are on the order of 1000-2000 J/kg, but effective bulk shear
values are on the low side (<25 kts), suggesting generally
disorganized convection this afternoon.
Most of the area will remain dry over the next few hours (excluding
the northern Big Country), but thunderstorms to our west are
expected to grow upscale into a loosely organized MCS, moving east
into the area during the evening and early morning hours. The
general trend should be for this activity to weaken as it moves into
West Central TX. We could see locally heavy rainfall, but most areas
will likely see less than 1/4". Overnight temperatures will largely
be in the lower 70s, but a few areas could dip into the upper 60s in
and around thunderstorms.
Any lingering precipitation from overnight convection is not
expected to persist long on Sunday. Most of the area will likely
remain dry through midday, with a few showers and thunderstorms
developing in the moist, uncapped environment. Like today, the
threat for severe weather will remain low. Highs tomorrow will be in
the upper 80s and lower 90s.
.LONG TERM...
(Sunday night through next Saturday)
This afternoon, an upper-level trough was located west of the
region. Over the next few days it will continue to slowly move our
way, weakening as it does so. Farther south and east, a tropical low
was moving across the Yucatan, and this low is forecast to move
towards the middle Texas coast by Tuesday.
Moisture will continue to remain plentiful, with precipitable water
values in the 1.5 to 2 inch range. This afternoon's numerical model
runs also show an upper-level perturbation crossing the Panhandle
tomorrow night, which may help organize convection to our northwest.
If this was to pan out, a cluster of thunderstorms may grow upscale
into an MCS if their associated could pools consolidate, with an
east to southeast propagation expected (similar to last night and
what may occur tonight). Locations north and west of a line from Ft.
Lancaster, to Robert Lee, to Albany would stand the best chance of
seeing any rainfall from this potential system. The aforementioned
trough (what's left of it) will cross West Central Texas during the
first half of the week, helping pull the tropical low north ahead of
it. With a continued moist and uncapped airmass in place, shower and
thunderstorm coverage is expected to increase, especially across the
eastern half of the forecast area. Drier air moving across West
Central Texas will put an end to any precipitation chances for
Friday and Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 90 72 89 71 / 40 30 30 40 30
San Angelo 72 92 72 91 71 / 40 20 30 30 20
Junction 74 92 72 90 71 / 30 20 20 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Johnson/Doll
Hazardous weather outlook, Jun 13, 1:18 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT SAT JUN 13 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
218 PM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH
THURSDAY. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THESE STORMS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JOHNSON
In the hours before
Special weather statement, Jun 13, 3:32 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CDT SAT JUN 13 2015
TXZ098-099-132200-
HASKELL TX-THROCKMORTON TX-
432 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
HASKELL AND THROCKMORTON COUNTIES...
AT 429 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTH OF WEINERT...OR ABOUT 4
MILES NORTHEAST OF HASKELL...MOVING NORTHEAST AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN HASKELL AND NORTHWESTERN THROCKMORTON COUNTIES.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3339 9932 3310 9963 3320 9977 3341 9965
3341 9937
TIME...MOT...LOC 2132Z 285DEG 4KT 3321 9965Special weather statement, Jun 13, 4:04 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CDT SAT JUN 13 2015
TXZ098-099-132300-
HASKELL TX-THROCKMORTON TX-
504 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR
HASKELL AND THROCKMORTON COUNTIES...
AT 502 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER FROM NORTHWESTERN THROCKMORTON
COUNTY INTO EASTERN HASKELL COUNTY...MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MILLERS CREEK RESERVOIR BY 510 PM CDT
US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE BY 540 PM CDT
AND RURAL AREAS OF EASTERN HASKELL AND WESTERN THROCKMORTON
COUNTIES
SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3340 9916 3296 9946 3297 9985 3340 9964
TIME...MOT...LOC 2203Z 251DEG 19KT 3330 9942
Thunderstorm Wind, Haskell
- When
- June 13, 4:15 PM CST to 4:20 PM CST
- Where
- Haskell County, 2.37 mi SSE of Lake Stamford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.050, -99.600
The public estimated a 50 to 60 mph thunderstorm wind gust at the Lake Stamford Marina.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590175.